MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel.A 3.5-10/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at 14 atmospheres for 30 seconds, contrast media was found to be leaking and the pressure could not be maintained and it immediately dropped below 10 atmospheres.Pressurization and depressurization were repeatedly performed up to 14atm several times, and it was found out that the balloon ruptured.After that, 3.5x100mm symmetry balloon catheter was unpacked, then the procedure was continued and it was completed successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.A visual and microscopic examination found no issue with the tip of the device that could have potentially contributed to the complaint incident.A visual and microscopic examination found no issue with the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located at the distal end of the proximal markerband.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.A visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8544177
Report Number2134265-2019-04224
Device Sequence Number13885893
Product Code LIT
UDI-Device Identifier08714729182665
UDI-Public08714729182665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0022346826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: KYOUSHANT 18; GUIDE WIRE: KYOUSHANT 18; INFLATION DEVICE: KANEKA INDEFLATOR; INFLATION DEVICE: KANEKA INDEFLATOR; INTRODUCER SHEATH: TERUMO 5FR 4CM; INTRODUCER SHEATH: TERUMO 5FR 4CM; GUIDE WIRE: KYOUSHANT 18; INFLATION DEVICE: KANEKA INDEFLATOR; INTRODUCER SHEATH: TERUMO 5FR 4CM